Indiana, 2011

Flooding in Indiana, April 23 to 29, 2011

April 23 to 29, 2011 · NWS LMK · 3 events in 2 counties and zones

The main stem of the Ohio River had been in flood for much of late April. A squall line on April 23 caused new flooding on some of the flashier streams in south central Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

The main stem of the Ohio River had been in flood for much of late April. A squall line on April 23 caused new flooding on some of the flashier streams in south central Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 23, 12:49 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 23, 12:49 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EDT SAT APR 23 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

FRONTAL BOUNDARY DIFFICULT TO DISCERN AT THIS HOUR. BUT DO HAVE SOME
DIFFERENTIAL HEATING GOING ON OVER SOUTH CENTRAL KENTUCKY...WITH
TEMPS AT BWG IN THE LOWER 70S AND TEMPS OVER KSDF IN THE LOW TO MID
60S. HAVE A NEW ROUND OF SHOWERS AND STORMS DEVELOPING ACROSS THE
NORTHWEST CWA...BUT WIND FIELDS ON AREA VAD WIND PROFILES ARE MUCH
WEAKER THAN EARLIER SO NOT EXPECTING SEVERE WEATHER THE REST OF THIS
MORNING INTO THE EARLY AFTERNOON.

SPC MESOANALYSIS HAS AXIS OF PRECIPITABLE WATERS UP NEAR 1.5 INCHES
FROM WESTERN KENTUCKY WEST SOUTHWEST INTO EASTERN OKLAHOMA. THIS
MOIST AIR WILL CONTINUE TO ADVECT IN HERE. BASED ON MODEL SOUNDINGS
OVER THE CWA...THE BEST COMBINATION OF PW AND CAPE LATER THIS
AFTERNOON WILL BE OVER THE NORTHERN CWA...WHICH IS ALSO CLOSER TO
THE ABOVE-MENTIONED DIFFERENTIAL HEATING BOUNDARY. THUS EXPECT BEST
CHANCE FOR REDEVELOPMENT UNFORTUNATELY ALONG THE OHIO RIVER LATER
THIS AFTERNOON AND HAVE PLACED HIGHEST POPS THERE.

MORE ENERGY COMING IN FROM THE SOUTHWEST LIKELY WILL BRING ANOTHER
ROUND OF STORMS OVERNIGHT. CAPE AND LI REMAINS HIGH OVERNIGHT...BUT
WIND FIELD WEAKER THAN WITH LAST NIGHT/S SYSTEM. THUS MAIN THREAT
LOOKS TO BE THE HEAVY RAIN...WITH HAIL AND GUSTY WINDS BEING
SECONDARY THREATS. FLASH FLOOD THREAT WILL CONTINUE IN THE CURRENT
WATCH BOX...AND HAVE SOME FLOODED ROADWAY REPORTS TRICKLING IN
SLOWLY.

HAVE UPDATED THE FORECAST WITH ABOVE CHANGES AND TO TWEAK
TEMPS/DEWPOINTS/WINDS TOWARD OBSERVED VALUES...CLOSE TO WHAT WAS IN
THE FORECAST.

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH IN EFFECT FOR MOST OF THE AREA UNTIL 6AM EDT...

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY NIGHT FOR ALL OF
SOUTH-CENTRAL INDIANA AND THE NORTHERN HALF OF OUR KY COUNTIES...

SFC BOUNDARY ACROSS THE MID-MS VALLEY REGION AND AMPLE SHOWERS AND
STORMS ALONG IT WILL CONTINUE TO FILTER INTO THE REGION OVERNIGHT.
STILL SEEING GOOD INSTABILITY AND PLENTY OF LOW-LEVEL SHEAR AHEAD OF
THE MAIN LINE OVER OUR SRN HALF OF THE CWA. STORMS CONTINUE TO SHOW
GOOD ROTATION AND WE CONTINUE TO RECEIVE WALL CLOUD/FUNNEL CLOUD
REPORTS. THUS THE SEVERE/TORNADIC THREAT CONTINUES FOR THE NEXT FEW
HOURS...WITH LARGE HAIL...DAMAGING WINDS POSSIBLY...AND POSSIBLY A
FEW TORNADOES AS WELL.

ANOTHER LINE OF SHOWERS AND STORMS FROM SW INDIANA INTO SE MISSOURI
WILL PUSH INTO THE REGION AND EXACERBATE THE FLASH FLOODING
POTENTIAL AS MUCH OF IT WILL TRACK OVER THE SAME AREAS THAT RECEIVED
THE MOST RAIN...MAINLY SOUTH-CENTRAL IN AND NORTH-CENTRAL KY. HEAVY
RAIN AND POTENTIAL FLOODING WILL REALLY BE THE MAIN THREAT THROUGH
DAWN-MID MORNING WHERE POTENTIALLY ANOTHER 1-2 INCHES...LOCALLY
MORE...COULD FALL WITH THE HEAVIEST STORMS ESPECIALLY IF THEY TRAIN
OVER THE SAME AREAS.

ONCE THIS CONVECTION FINALLY PUSHES EAST OF THE AREA...ROUGHLY MID
MORNING...THE BOUNDARY WILL HOVER SOMEWHERE ACROSS OUR CENTRAL CWA
AND MORE SHOWERS/STORMS WILL REDEVELOP ALONG IT DURING THE AFTERNOON
HOURS. SOME OF THESE COULD BE SEVERE AGAIN (THINKING LARGE HAIL WILL
BE THE MAIN THREAT)...BUT MORE IMPORTANTLY COULD BRING ADDITIONAL
HEAVY RAINFALL AND FLOODING POTENTIAL. INSERTED SEVERE WORDING INTO
THE AFTERNOON ZONES...AS WELL AS EXTENDED THE FLASH FLOOD WATCH
UNTIL 12Z SUNDAY.

MADE NO CHANGES BEYOND TODAY/TONIGHT.

.LONG TERM (SUNDAY - FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (18Z TAF ISSUANCE)...

FOCUS FOR STORMS THIS AFTERNOON OVER AND NORTH OF KSDF...CLOSER TO
STALLED FRONTAL BOUNDARY. HAVE MVFR GRIDS THROUGH LATE AFTERNOON
THERE AND BORDERLINE MVFR AT KLEX...WHERE STORMS MORE LIKELY WILL
STAY JUST TO THE NORTH. THINK RISK IS ISOLATED ENOUGH NOW TO KEEP
KBWG OUT OF PROBLEMS THIS AFTERNOON. TONIGHT...FOCUS WILL CONTINUE
TO BE ALONG THE OHIO...BUT REST OF THE AREA WILL BE UNSTABLE ENOUGH
TO KEEP VICINITY STORMS IN ALL SITES OVERNIGHT. BOUNDARY SHOULD LIFT
FAR ENOUGH NORTH TO ONCE AGAIN LIMIT ACTIVITY OVER THE SOUTH BY
DAYBREAK SUNDAY...BUT VSBY MAY BE REDUCED AND/OR CIGS REMAIN MVFR IN
MOIST AIRMASS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023>043-045>049-
     053>055.

IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

UPDATE.........RJS
SHORT TERM.....AL
LONG TERM......AML
AVIATION.......RJS
Hazardous weather outlook, Apr 23, 2:54 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT SAT APR 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT SAT APR 23 2011 /254 PM CDT SAT APR 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE
THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER
THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. A
TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA.

THE MAIN THREAT CONTINUES TO BE LIFE-THREATENING FLASH FLOODING
WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH-
CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER
FORECASTS OVER THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY
INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.

In the hours before

Local storm report, Apr 23, 2:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      2 ENE MALTERSVILLE      38.36N  86.85W
04/23/2011                   DUBOIS             IN   COCORAHS

            SEVERAL LOW-LYING ROADS UNDERWATER.

&&

EVENT NUMBER LMK1100558

RJS
Local storm report, Apr 23, 2:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      2 NE ST. MATTHEWS       38.27N  85.61W
04/23/2011                   JEFFERSON          KY   BROADCAST MEDIA

            HIGHWAY 22 BY CRAIGS CREEK IS COMPLETELY UNDER WATER.
            POLICE HAVE BLOCKED IT OFF.

&&

EVENT NUMBER LMK1100559

AL
Special weather statement, Apr 23, 2:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT SAT APR 23 2011

KYZ036-037-040>043-232030-
BOURBON-FAYETTE-HARRISON-NICHOLAS-SCOTT-WOODFORD-
343 PM EDT SAT APR 23 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...AND
WIND GUSTS OF 30 TO 40 MPH OVER PARTS OF EAST CENTRAL KENTUCKY...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM 12 MILES SOUTH OF BROOKSVILLE TO
GEORGETOWN...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  PARIS...
  CYNTHIANA...
  CARLISLE...
  LORADALE AND KISERTON...
  ELMENDORF AND MUIR...
  PLEASANT VALLEY AND HUTCHISON...
  WESTON AND SIDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3830 8385 3821 8395 3813 8405 3810 8412
      3809 8418 3809 8484 3810 8487 3853 8421
      3848 8416 3843 8399 3843 8395 3841 8393
      3837 8391 3834 8384
TIME...MOT...LOC 1941Z 278DEG 43KT 3851 8408 3818 8460

TWF
Local storm report, Apr 23, 2:45 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       HUNTINGBURG             38.30N  86.96W
04/23/2011  M3.43 INCH       DUBOIS             IN   COCORAHS

            COCORAHS SPOTTER REPORTS RAINFALL SINCE MIDNIGHT LOCAL
            TIME

&&

EVENT NUMBER LMK1100560

LG
Special weather statement, Apr 23, 2:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT SAT APR 23 2011

KYZ029-034-038-045-232030-
BULLITT-NELSON-SHELBY-SPENCER-
351 PM EDT SAT APR 23 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...DIME
SIZE HAIL...AND WINDS OF 30 TO 40 MPH OVER BULLITT COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM 7 MILES SOUTHEAST OF FERN CREEK TO 7
MILES EAST OF SHEPHERDSVILLE TO 7 MILES SOUTHWEST OF SHEPHERDSVILLE
AND MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...DIME SIZE HAIL...AND GUSTY WINDS OF 30 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  WILSONVILLE AND SMITHVILLE...
  VEECH AND SOLITUDE...
  YODER AND OLIVE BRANCH...
  LENORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3810 8506 3804 8512 3804 8514 3802 8513
      3800 8515 3799 8518 3797 8518 3790 8525
      3791 8580 3801 8566 3810 8551 3811 8546
      3814 8544 3818 8502
TIME...MOT...LOC 1950Z 259DEG 36KT 3811 8544 3801 8555
          3792 8575

TWF
Local storm report, Apr 23, 2:54 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLASH FLOOD      JEFFERSONVILLE          38.30N  85.73W
04/23/2011                   CLARK              IN   TRAINED SPOTTER

            WATER UP TO CAR DOORS AT THE INTERSECTION OF ALLISON
            LANE AND MIDDLE ROAD

&&

EVENT NUMBER LMK1100561

LG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Jefferson

When
April 23, 3:00 PM EST to April 24, 4:40 PM EST
Where
Jefferson County, 0.82 mi WNW of Deputy to 1.14 mi SSW of Deputy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.804, -85.664

The Muscatatuck River at Deputy crested around 24.9 feet at 11 PM EST on April 23. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level.

Flood, Washington

When
April 23, 7:45 PM EST to April 24, 8:20 PM EST
Where
Washington County, 1.8 mi NNW of Freddricksburg to 2.91 mi ENE of Freddricksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.455, -86.188

The Blue River at Fredericksburg crested around 22.5 feet at 515 AM EST on April 24. Flood stage at Fredericksburg is 20 feet. Minor flooding occurs at this level with some back road in the town flooded.

Flood, Jefferson

When
April 24, 1:00 PM EST to April 29, 9:10 AM EST
Where
Jefferson County, 1.11 mi E of Madison to 1.2 mi NW of Madison
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
38.733, -85.360

The Ohio River at the Clifty Creek power plant near Madison, IN crested at 425.5 feet around 6 AM EST on April 26. Flood stage at Clifty Creek is 451 feet. Minor flooding occurs at this level, with water reaching Vaughn Street in Madison. Lower parts of Milton, KY flood.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294518, 294520, 310727.